# SDR 2005FA0000859

- Difficulty date: May 31, 2005
- Submitted: June 23, 2005
- Operation: General aviation
- System (JASC): 8011 · Engine Starter
- Part: Armature
- Part number: MZ2399S
- Condition: Broken
- Location: Starter
- Part time: 120 hours
- Component: Starter, Electrosys
- Component part number: MZ4222
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED GRINDING NOISE WHEN STARTER WAS ENGAGED WITH NO MOVEMENT OF PROPELLER.  REMOVED STARTER AND DISASSEMBLED.  FOUND DRIVE SPLINES ON ARMATURE SHAFT BROKEN OFF.  THIS IS SECOND SUCH DEFECT FOUND IN A MONTH.  NO APPARENT CAUSE WAS FOUND.  NO TOLERANCE COULD BE FOUND IN MM FOR SPLINE WEAR.  (K)
